my neurologist has prescribed Lamotrigine staring at 25mgs for my daily migraines. Does it cause weight gain. I was taking memantine 15mgs for 3 months and gained 25 lbs back pain and edema of my feet and ankles . I cannot lose the weight. I have had bad reactions to all the medications that I have taken over the past 9 years.
Weight gain /lamotrigine does it cause a lot of weight gain and edema?
Question posted by 195fifi on 25 June 2021
Last updated on 18 August 2021 by Katirichardson
Hi! I have been on Lamotrigine for over a year and I have not had any weight gain issues. For me personally, Lamotrigine is the medication I take that doesn’t have side effects. This is just me personally.
Yes it can cause weight gain from my experience though everybody's bodies are different. Some may gain weight while on it and some may not. I was going to say discuss with your doctor, but I will tell you this some doctors believe it can and some say it doesn't. I went to two different doctors and both said two different answers.
It can in a small number of users:
Common (1% to 10% of users): Weight decrease, weight gain, peripheral edema, facial edema"
Weight changes may be dose dependent and are often insignificant.
I've taken 200mg/day for several years and it hasn't affected my weight either way.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.